Hail, Mitchell
- When
- August 19, 12:17 PM CST
- Where
- Mitchell County, 7 mi SW of Simpson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.317, -98.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 19, 2:58 AM CST, 9 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 358 AM CDT FRI AUG 19 2005 .DISCUSSION...LATEST SURFACE ANALYSIS FROM ACROSS THE REGION REVEALS A DEEPENING AREA OF LOW PRESSURE OVER EASTERN COLORADO WITH A WEAK TROUGH EXTENDING NORTHEAST INTO WESTERN NEBRASKA. WATER VAPOR IMAGERY ALONG PROFILER DATA SHOWS A DECENT UPPER JET STREAK RUNNING FROM THE CENTRAL ROCKIES INTO THE UPPER MS RIVER VALLEY WHILE A STRONG SHORT WAVE IS SEEN DIGGING INTO THE NORTHERN ROCKIES. THE RIGHT ENTRANCE REGION OF THIS JET STREAK IS HELPING TO PRODUCE A BROKEN BAND OF ELEVATED CONVECTION FROM NORTH CENTRAL NEBRASKA INTO EAST CENTRAL COLORADO ALONG NOSE OF RETURNING MOISTURE. NONE OF THE OPERATIONAL MODELS ARE HANDLING THIS CONVECTION VERY WELL AT ALL WITH THE 06Z NAM COMPLETELY DRY WHERE PRECIP IS OCCURRING CURRENTLY. CHALLENGING WEATHER DAY SETTING UP ACROSS THE REGION TODAY AS EXTENT OF MORNING CONVECTION AND LOCATION OF SURFACE BOUNDARY WILL DETERMINE SEVERAL FACTORS DURING THE AFTERNOON. THE FIRST AND MOST OBVIOUS PROBLEM IS EXTENT AND TIMING OF ONGOING CONVECTION. BEST GUESS AT THIS POINT IS THAT WITH THE UPPER JET STREAK NOT SHOWN TO MOVE MUCH OVER THE NEXT SEVERAL HOURS CONVECTION WILL LINGER INTO AREAS NORTHWEST OF A FULLERTON TO CAMBRIDGE LINE AFTER SUNSET THIS MORNING. EXPECT THIS TO KEEP SOME CLOUD COVER ACROSS THIS REGION INTO THE AFTERNOON HOURS WITH TEMPERATURES SLIGHTLY COOLER ACROSS THIS REGION. HOWEVER...TEMPERATURES WILL BE VERY TRICKY BASED ON HOW FAR SOUTHEAST THIS CONVECTION PUSHES AN OUTFLOW BOUNDARY ACROSS THE FORECAST AREA. BEST GUESS AT THIS POINT IS FOR HIGHS IN THE UPPER 80S NEAR ORD TO UPPER 90S NEAR BELOIT. AS THE AREA HEADS INTO THE LATE AFTERNOON TO EVENING HOURS THE SHORT WAVE MENTIONED ABOVE WILL MOVE INTO THE PLAINS. THIS WILL KICK A COLD FRONT SOUTH INTO CENTRAL NEBRASKA BY 00Z. EXPECT THIS TO KICK OFF ANOTHER ROUND OF CONVECTION INITIALLY OVER CENTRAL NEBRASKA AND NORTHWEST KANSAS BUT THEN SPREADING EAST AND SOUTH DURING THE EVENING HOURS. APPEARS AS THOUGH A FEW OF THESE STORMS MAY BECOME SEVERE AS DEEP LAYER SHEAR WILL BE DECENT ALTHOUGH WEAK LOW LEVEL SHEAR WILL PRETTY MUCH KILL OFF ANY THREAT OF SPINNERS. THE UPPER WAVE IS THEN SHOWN TO SLIDE EAST OF THE REGION BY SATURDAY MORNING WITH THE ASSOCIATED COLD FRONT MOVING INTO THE SOUTHERN PLAINS. THIS WILL BRING A FAIRLY MILD AND DRY WEEKEND TO THE AREA AS THE BEST FORCING AND MOISTURE FOR CONVECTION WILL BE TRAPPED SOUTH OF THE FRONT. TEMPERATURES LOOK TO ONLY CLIMB INTO THE 80S BOTH DAYS. NO CHANGES MADE BEYOND SUNDAY AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1204 PM CDT FRI AUG 19 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1204 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE THE PREDOMINATE THREAT DUE TO HIGH ATMOSPHERIC MOISTURE CONTENT AND TRAINING OF STORMS OVER THE SAME AREA. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS ALONG WITH DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO OUTLOOK AREA LATE SATURDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY NIGHTS. THE RISK OF SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME BUT WILL CONTINUE TO BE MONITORED AND UPDATED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The Grand Island radar (KUEX), 117 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471945.